A note on the pyjama problem

R. D. Malikiosis, M. Matolcsi, I. Ruzsa

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

This note concerns the so-called pyjama problem, whether it is possible to cover the plane by finitely many rotations of vertical strips of half-width ε. We first prove that there exist no periodic coverings for ε1/5. The question whether ε can be arbitrarily small remains open.

Original languageEnglish
Pages (from-to)1071-1077
Number of pages7
JournalEuropean Journal of Combinatorics
Volume34
Issue number7
DOIs
Publication statusPublished - Oct 2013

Fingerprint

Strip
Covering
Vertical
Cover

ASJC Scopus subject areas

  • Geometry and Topology
  • Theoretical Computer Science
  • Computational Theory and Mathematics

Cite this

A note on the pyjama problem. / Malikiosis, R. D.; Matolcsi, M.; Ruzsa, I.

In: European Journal of Combinatorics, Vol. 34, No. 7, 10.2013, p. 1071-1077.

Research output: Contribution to journalArticle

Malikiosis, R. D. ; Matolcsi, M. ; Ruzsa, I. / A note on the pyjama problem. In: European Journal of Combinatorics. 2013 ; Vol. 34, No. 7. pp. 1071-1077.
@article{0dbe003a794e452689401a83bf3dc655,
title = "A note on the pyjama problem",
abstract = "This note concerns the so-called pyjama problem, whether it is possible to cover the plane by finitely many rotations of vertical strips of half-width ε. We first prove that there exist no periodic coverings for ε1/5. The question whether ε can be arbitrarily small remains open.",
author = "Malikiosis, {R. D.} and M. Matolcsi and I. Ruzsa",
year = "2013",
month = "10",
doi = "10.1016/j.ejc.2013.03.001",
language = "English",
volume = "34",
pages = "1071--1077",
journal = "European Journal of Combinatorics",
issn = "0195-6698",
publisher = "Academic Press Inc.",
number = "7",

}

TY - JOUR

T1 - A note on the pyjama problem

AU - Malikiosis, R. D.

AU - Matolcsi, M.

AU - Ruzsa, I.

PY - 2013/10

Y1 - 2013/10

N2 - This note concerns the so-called pyjama problem, whether it is possible to cover the plane by finitely many rotations of vertical strips of half-width ε. We first prove that there exist no periodic coverings for ε1/5. The question whether ε can be arbitrarily small remains open.

AB - This note concerns the so-called pyjama problem, whether it is possible to cover the plane by finitely many rotations of vertical strips of half-width ε. We first prove that there exist no periodic coverings for ε1/5. The question whether ε can be arbitrarily small remains open.

UR - http://www.scopus.com/inward/record.url?scp=84876339923&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84876339923&partnerID=8YFLogxK

U2 - 10.1016/j.ejc.2013.03.001

DO - 10.1016/j.ejc.2013.03.001

M3 - Article

AN - SCOPUS:84876339923

VL - 34

SP - 1071

EP - 1077

JO - European Journal of Combinatorics

JF - European Journal of Combinatorics

SN - 0195-6698

IS - 7

ER -